Jump to content
CrazyBoards.org

If your pdoc thinks EPS is no big deal...


Recommended Posts

If your pdoc thinks EPS/akathisia is no big deal, he might be a bit too old school... or a modern realist who knows that it can happen with all AAPs.

 

Read this: http://www.ncbi.nlm.nih.gov/pubmed/17242588

 

It says that once upon a time, clinicians thought EPS - extrapyramidal symptoms including akathisia - meant that the antipsychotic was working. That is, it was a necessary side effect meaning that the med working. The abstract says this theory was debunked. It also goes on to say that akathisia is not as uncommon in the newer atypical antipsychotics as researchers once thought.

 

Edited to add: If you pdoc does not take the side effect seriously and says live with it, find another doctor is my unprofessional advice. You may react differently to different meds and there are meds to help counter the side effect. Most pdoc take it seriously.

Edited by AnneMarie
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...